Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 26, 2021, 3:13 PM EDT for 4 counties in Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 26, 2021, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Baker County, FL, Bradford County, FL, Clay County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2149 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WWUS82 KJAX 261913
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
313 PM EDT Thu Aug 26 2021
FLZ023-024-030-031-232-425-GAZ364-262000-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-Western Charlton GA-
313 PM EDT Thu Aug 26 2021
...Showers and Thunderstorms will impact portions of southwestern
Nassau, northern Bradford, Baker, Union, northwestern Clay,
southwestern Duval and southeastern Charlton Counties through 400 PM
EDT...
At 312 PM EDT, Doppler radar was tracking gusty showers and
thunderstorms along a line extending from 6 miles west of Callahan to
near Camp Blanding. Movement was west at 30 mph.
HAZARD...Winds of 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starke, Lake Butler, Raiford, Middleburg, Taylor, Macclenny, Glen St.
Mary, Palestine Community, Groves and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2998 8247 3010 8247 3011 8245 3013 8246
3056 8246 3058 8235 3057 8222 3061 8220
3062 8213 3060 8188 2987 8182
TIME...MOT...LOC 1912Z 089DEG 28KT 3055 8193 2997 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 1:12 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 26, 1:12 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Jacksonville FL 112 PM EDT Thu Aug 26 2021 .AVIATION... [Through 18Z Friday] Numerous showers and storms better organized as they push onshore the NE FL coast early this afternoon and will impact all of the NE FL TAF sites in the 18-22z time frame with MVFR CIGS/VSBYS with TEMPO IFR VSBYS at times along with some gusty winds to 25 knots expected. This first wave of onshore flow should push West of the NE FL TAF sites by 00z, then shift northward into the SE GA coastal areas tonight with predominant showers and isolated embedded storms at SSI and have added PROB30 for MVFR CIGS/VSBYS with gusty winds to 25 knots at SSI through the night while VCSH should be able to cover JAX/CRG/SGJ through the night. Further inland at VQQ/GNV expect potential for IFR CIGS and MVFR VSBYS in low clouds and stratus later tonight in the 07-14Z time frame. In the morning after 12z expect coastal convergence in the onshore flow to re-develop showers and isolated storms (VCTS) at SGJ by 12Z, CRG by 13Z and JAX by 14z. && .PREV DISCUSSION [857 AM EDT]... .NEAR TERM [Through Tonight]... Atlantic high pressure centered near Bermuda continues to build westward extending its ridge axis southwestward across the Florida peninsula causing low-mid flow to shift to easterly today. Meanwhile, a Tropical Upper Tropospheric Trough (TUTT) moves northwestward up the Florida peninsula into southern Georgia today into tonight increasing moisture and divergence aloft. The TUTT will advect in a surge of deep tropical moisture (PWATs greater than 2 inches) from the southeast up along the coast and across northeast Florida today. An early start to convection with scattered showers and storms moving into north-central Florida and northeast Florida coastal counties before sunrise ahead of the TUTT. Storm coverage increases through the day as the Atlantic sea breeze is enhanced by the TUTT and pushes further inland due to persistent easterly flow. Best chance for storms will be across northeast Florida and along the Atlantic coast where the best moisture will be. Isolated stronger storms will be possible of producing heavy rainfall, gusty winds and frequent lightning. Small hail will also be possible with temperatures cooling aloft (500 mb temps around -7.5 to -8.5 C). Moisture and lift shifts to Georgia overnight continuing chances for showers and storms. With easterly flow, a few coastal showers may move onshore overnight as well. Temperatures will be around normal with highs in the upper 80s to low 90s and lows in the 70s. .SHORT TERM [Friday Through Saturday]... Ridging aloft and at the surface just off the Carolina coast on Friday will slowly work its way west over the Carolinas on Saturday as a tropical low emerges into the southern Gulf waters. This pattern will keep easterly onshore winds in place and push the Atlantic seabreeze well inland with numerous to widespread showers and storms over the suwannee valley of NE FL and inland SE GA with less coverage at the coast. Highs on Friday and Saturday will be near normal around 90 degrees over much of NE FL, in the low 90s over north central FL, and in the upper 80s over SE GA. .LONG TERM [Sunday Through Wednesday]... Low to mid level ridging will remain over the Carolinas through Monday and direct drier air aloft over the area while a tropical disturbance moves northwestward through the Gulf waters with the GFS and ECMWF models in agreement of placing a possible landfall towards the vicinity of the Louisiana coast. Locally, the drier air will limit shower development with only scattered thunderstorms forming along the Atlantic seabreeze that will push well inland each day in the southeasterly onshore flow. Beyond Monday, models depict agreement of the tropical system moving north along the lower Mississippi valley while ridging aloft squishes southward over the area Tuesday and then towards south FL and the Keys by midweek with enough dry air aloft keeping PWATS in the 1.5 inch to 2.0 inch range with mainly isolated to scattered showers and storms each afternoon and light southeast winds keeping the Atlantic seabreeze dominant next week as the weak remnants of the tropical system move into the Tennessee valley and keep most of the higher moisture levels just to our west. High temperatures will be near normal levels with slightly above normal overnight lows during the period due to onshore flow. .MARINE... Low to mid level ridge of high pressure near Bermuda will remain in place through Saturday, with prevailing easterly onshore flow anticipated for the next several days. Today into tomorrow, a wave of low pressure moves northwestward from the Florida east coast up into southern Georgia. As this wave passes near the coastal waters, storm coverage increases and winds and seas increase but should remain below caution levels. Daily chances for showers and thunderstorms continues for the next several days. Rip Currents: Moderate risk of rip currents for area beaches today and Friday due to continued onshore flow. .HYDROLOGY... Minor flooding continues on the Suwannee, Santa Fe, and Ichetucknee Rivers. River levels will continue to gradually decrease over the next few days. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 90 73 89 73 / 20 40 10 50 0 SSI 77 86 78 86 78 / 50 30 20 40 10 JAX 75 89 76 89 77 / 80 30 20 50 10 SGJ 76 87 76 88 77 / 30 30 20 50 10 GNV 73 90 74 90 75 / 10 60 10 70 10 OCF 73 90 74 90 75 / 20 60 10 80 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 26, 1:22 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
122 PM EDT Thu Aug 26 2021
FLZ033-038-133-138-261815-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
122 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northern Flagler and
southeastern St. Johns Counties through 215 PM EDT...
At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marineland, or 10 miles north of Palm Coast, moving west at 10 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Palm Coast, Saint Augustine, Hastings, Saint Augustine Beach,
Marineland, Vilano Beach, Crescent Beach, Saint Augustine Shores,
Butler Beach and Saint Augustine South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2951 8152 2976 8153 2980 8156 2985 8157
2996 8127 2955 8113
TIME...MOT...LOC 1722Z 093DEG 9KT 2967 8118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
HESSSpecial weather statement, Aug 26, 2:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EDT Thu Aug 26 2021
FLZ031-033-038-125-132-133-137-138-140-225-232-237-240-325-425-
261915-
Coastal Flagler FL-Central Marion FL-Coastal St. Johns FL-
Western Clay FL-South Central Duval FL-Eastern Putnam FL-Bradford FL-
Eastern Marion FL-Eastern Clay FL-Western Duval FL-Inland Flagler FL-
Western Putnam FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
216 PM EDT Thu Aug 26 2021
...Showers and isolated strong thunderstorm will impact portions of
Flagler, southeastern Bradford, St. Johns, northeastern Marion,
Putnam, Clay and Duval Counties through 315 PM EDT...
At 214 PM EDT, Doppler radar was tracking numerous showers and
isolated strong thunderstorm centered 6 miles southeast of Hastings,
moving west at 25 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall. Minor flooding potential mainly across eastern
Putnam and most of St Johns county.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Palm Coast, Saint Augustine, Palatka, Orange Park,
Green Cove Springs, Flagler Beach, Bunnell, Crescent City and
Interlachen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2943 8110 2941 8115 2930 8115 2926 8126
2926 8141 2940 8142 2931 8168 2927 8164
2932 8206 3017 8205 3050 8159 3053 8141
3024 8134 2952 8110
TIME...MOT...LOC 1814Z 101DEG 21KT 2962 8141
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 26, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
313 PM EDT Thu Aug 26 2021
FLZ023-024-030-031-232-425-GAZ364-262000-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-Western Charlton GA-
313 PM EDT Thu Aug 26 2021
...Showers and Thunderstorms will impact portions of southwestern
Nassau, northern Bradford, Baker, Union, northwestern Clay,
southwestern Duval and southeastern Charlton Counties through 400 PM
EDT...
At 312 PM EDT, Doppler radar was tracking gusty showers and
thunderstorms along a line extending from 6 miles west of Callahan to
near Camp Blanding. Movement was west at 30 mph.
HAZARD...Winds of 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starke, Lake Butler, Raiford, Middleburg, Taylor, Macclenny, Glen St.
Mary, Palestine Community, Groves and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2998 8247 3010 8247 3011 8245 3013 8246
3056 8246 3058 8235 3057 8222 3061 8220
3062 8213 3060 8188 2987 8182
TIME...MOT...LOC 1912Z 089DEG 28KT 3055 8193 2997 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:20 AM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 26, 6:20 AM EDT | Special Weather Statement | JAX | Saint Johns | 55 min |
| Aug 26, 1:22 PM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Aug 26, 2:16 PM EDT | Special Weather Statement | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 59 min |
| Aug 26, 3:58 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 47 min |
| Aug 26, 4:40 PM EDT | Special Weather Statement | JAX | Hamilton | 50 min |
| Aug 25, 8:00 PM EDT | Special Weather Statement | JAX | Clinch | 30 min |
| Aug 26, 3:45 PM EDT | Special Weather Statement | JAX | Charlton | 30 min |
| Aug 26, 4:10 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| Aug 26, 5:12 PM EDT | Special Weather Statement | JAX | Clinch | 48 min |
| Aug 26, 5:31 PM EDT | Special Weather Statement | JAX | Echols | 29 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.